Alert archive / Alabama / Flash Flood Warnings in 2009

Flash Flood Warning 72, NWS Birmingham, AL

September 19, 20095 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at Sep 19, 2009, 3:42 PM CDT for 5 counties in Alabama. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2009, 3:42 PM CDT (20:42 UTC)
Expired
Sep 19, 2009, 7:45 PM CDT
In force
4 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Autauga County, AL, Bibb County, AL, Chilton County, AL, Dallas County, AL, Perry County, AL

What was reported inside it

TimeReportWhereRemark
Sep 19, 5:00 PM CDTFLASH FLOOD6 E Sprott, ALOVERFLOW OF OAKMULGEE CREEK CAUSED ROAD CLOSURE NEAR HIGHWAY 219 AND COUNTY ROAD 64.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 78 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 786 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
786 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBMX 192042
FFWBMX
ALC001-007-021-047-105-200045-
/O.NEW.KBMX.FF.W.0072.090919T2042Z-090920T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM CDT SAT SEP 19 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN AUTAUGA COUNTY IN CENTRAL ALABAMA
  SOUTHEASTERN BIBB COUNTY IN CENTRAL ALABAMA
  CHILTON COUNTY IN CENTRAL ALABAMA
  PERRY COUNTY IN CENTRAL ALABAMA
  NORTHERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 745 PM CDT

* AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THORSBY...
  MARION...JEMISON...CENTREVILLE AND BRENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3229 8719 3245 8743 3265 8736 3304 8715
      3305 8660 3288 8657 3232 8681 3235 8682
      3235 8685 3230 8683 3227 8687

$$
2 follow-up statements
000 
WGUS74 KBMX 192215
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM CDT SAT SEP 19 2009

ALC001-007-021-047-105-200045-
/O.CON.KBMX.FF.W.0072.000000T0000Z-090920T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS AL-AUTAUGA AL-PERRY AL-CHILTON AL-BIBB AL-
515 PM CDT SAT SEP 19 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN BIBB...CHILTON...PERRY...WESTERN AUTAUGA AND NORTHERN
DALLAS COUNTIES...

AT 511 PM CDT...THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAINFALL 
ARE MOVING OUT OF THE AREA...BUT RUNOFF FROM THE STORMS MAY CONTINUE 
TO PRODUCE FLOODING PROBLEMS. ALSO...ADDITIONAL THUNDERSTORMS ARE 
POSSIBLE THROUGH THE EVENING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THORSBY...
MARION...MAPLESVILLE...JEMISON...CLANTON...CENTREVILLE AND BRENT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHERN ALABAMA.

&&

LAT...LON 3229 8719 3245 8743 3265 8736 3304 8715
      3305 8660 3288 8657 3232 8681 3235 8682
      3235 8685 3230 8683 3227 8687

$$
000 
WGUS74 KBMX 200006
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM CDT SAT SEP 19 2009

ALC001-007-021-047-105-200045-
/O.CON.KBMX.FF.W.0072.000000T0000Z-090920T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS AL-AUTAUGA AL-PERRY AL-CHILTON AL-BIBB AL-
706 PM CDT SAT SEP 19 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN BIBB...CHILTON...PERRY...WESTERN AUTAUGA AND NORTHERN
DALLAS COUNTIES...

AT 704 PM CDT...THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAINFALL 
THIS AFTERNOON HAVE MOVED OUT OF THE AREA. HOWEVER...RUNOFF FROM THE 
STORMS MAY CONTINUE TO PRODUCE FLOODING PROBLEMS...THOUGH WATER 
SHOULD BE SLOWLY RECEDING...AND THE FLASH FLOOD WARNING WILL BE 
ALLOWED TO EXPIRE AT 745 PM. ADDITIONAL THUNDERSTORMS ARE STILL 
POSSIBLE THROUGH THE EVENING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THORSBY...
MARION...MAPLESVILLE...JEMISON...CLANTON...CENTREVILLE AND BRENT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3229 8719 3245 8743 3265 8736 3304 8715
      3305 8660 3288 8657 3232 8681 3235 8682
      3235 8685 3230 8683 3227 8687

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 12:28 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Sep 19, 12:28 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CDT SAT SEP 19 2009

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

AREA OF HEAVY RAIN WILL CONTINUE TO LIFT NORTH THROUGH CENTRAL
ALABAMA THIS MORNING. SOILS REMAIN SATURATED FOR ALL BUT THE
SOUTHEASTERN COUNTIES. WILL GO AHEAD AND EXTEND THE FLASH FLOOD
WATCH FOR THE REMAINDER OF THE AREA THROUGH MIDNIGHT SATURDAY AS
ADDITIONAL RAINFALL IS EXPECTED TODAY AND TONIGHT.

BROAD AND WEAK UPPER LOW OVER THE CENTRAL PLAINS WILL LIFT TOWARDS
THE NORTHWEST TODAY WITH ANOTHER SHORT WAVE AXIS PASSING OVER THE
STATE. THIS WILL BE ALONG THE FRONT END OF A DEEPENING LONG WAVE
TROUGH OVER THE CENTRAL CONUS. POPS WILL REMAIN HIGH THROUGH
MONDAY WITH MULTIPLE SHORTWAVES EMBEDDED IN SOUTHWEST FLOW ALOFT
PASSING THROUGH THE SOUTHEAST.

FOR TUESDAY THROUGH SATURDAY...NOT UNEXPECTEDLY, THE MODELS ARE
WAVERING A BIT ON THE PLACEMENT OF ANOTHER CUTOFF LOW THAT WILL
DROP INTO THE CENTRAL AND SOUTHERN PLAINS ON TUESDAY. THE LATEST
GFS RETROGRADES THIS FEATURE TOWARDS THE FOUR CORNERS REGION WHILE
THE EURO AND CANADIAN KEEP IT FIRMLY OVER THE SOUTH CENTRAL PLAINS
REGION. WILL FOLLOW THE EURO WHICH HAS BEEN FAIRLY CONSISTENT OVER
THE PAST FEW RUNS. THIS WILL KEEP MUCH OF THE SOUTHEAST IN A
FAVORABLE ENVIRONMENT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS
THROUGH SATURDAY...ESPECIALLY DURING THE DAYTIME HOURS WHEN SOME
INSTABILITY CAN AID IN CONVECTIVE DEVELOPMENT. THIS PATTERN WILL
ALSO KEEP TEMPERATURES STEADY IN THE LOWER TO MID 80S FOR HIGHS
AND MID 60S TO LOWER 70S FOR LOWS.

&&

.AVIATION...18Z TAF DISCUSSION.

VERY LOW CONFIDENCE FORECAST FOR THIS CYCLE FOR CENTRAL ALABAMA TAF
SITES.  INITIAL LARGE MASS OF RAIN FROM THIS MORNING HAS MOVED NORTH
AND EAST...BUT ADDITIONAL SHOWERS AND STORMS WERE DEVELOPING IN ITS
WAKE.  BEST CHANCES FOR CEILING AND VISIBILITY RESTRICTIONS DUE TO
RAIN AND STORMS INITIALLY WILL BE AT EET AND BHM...A LITTLE LESS AT
TCL AND ANB...AND THE LOWEST AT MGM AND TOI.  TO BE HONEST...AFTER
THE FIRST 2 OR 3 HOURS...THE CHARACTER AND AREAL DISTRIBUTION OF THE
RAIN AND STORMS WILL LIKELY BE SO CHANGED THAT WE MAY BE IN
OBSERVATION/RADAR CHASING MODE.

BEST GUESS IS THAT RAIN COVERAGE WILL DECREASE OVERNIGHT...BUT LOW
CLOUDS AND FOG WILL DEVELOP ONCE AGAIN.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FOR ALL BUT SOUTHEASTERN COUNTIES THROUGH MIDNIGHT.

&&
Hazardous weather outlook, Sep 19, 12:34 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1234 PM CDT SAT SEP 19 2009

ALZ011>015-017>050-201200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1234 PM CDT SAT SEP 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...FLASH FLOOD WATCH THROUGH MIDNIGHT...
...THREAT OF FLASH FLOODING HIGH TODAY...

A FLASH FLOOD WATCH REMAINS IS EFFECT UNTIL MIDNIGHT TONIGHT FOR ALL
OF THE AREA...EXCEPT THE SOUTHEAST COUNTIES. SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING...WITH LOCALLY HEAVY
RAINFALL. THE GROUND IS SATURATED FROM RECENT RAINFALL...AND ANY
ADDITIONAL RAINFALL WILL PRODUCE FLASH FLOODING

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY...
KEEPING THE THREAT OF FLASH FLOODING IN THE FORECAST.  RIVER
FLOODING IS ALSO LIKELY TO CONTINUE FOR AT LEAST ONE OR TWO DAYS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY IN THE FLASH FLOOD WATCH AREA.

In the hours before

Local storm report, Sep 19, 12:28 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CDT SAT SEP 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLOOD            1 E GRAHAM              33.46N 85.30W
09/19/2009                   RANDOLPH           AL   EMERGENCY MNGR

            HWY 48 IS CLOSED NEAR THE STATE LINE. WATER IS RUNNING
            OVER THE ROADWAY REPORTEDLY DUE TO A PARTIALLY BLOCKED
            CULVERT.

&&

GOLDEN
Local storm report, Sep 19, 1:48 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CDT SAT SEP 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     FLASH FLOOD      1 ENE BRENT             32.94N 87.14W
09/19/2009                   BIBB               AL   LAW ENFORCEMENT

            WATER REPORTED OVER THE ROADWAY AT THE INTERSECTIONS OF
            MILL STREET AND MAPLE STREET ON OLD HIGHWAY 82 IN
            CENTREVILLE.

&&

GGOGGINS
Local storm report, Sep 19, 1:58 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
158 PM CDT SAT SEP 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      DEATSVILLE              32.61N 86.40W
09/19/2009                   ELMORE             AL   EMERGENCY MNGR

            SEVERAL ROADS CLOSED DUE TO HIGH WATER.

0300 AM     FLASH FLOOD      5 SSE MOUNTAIN CREEK    32.64N 86.44W
09/19/2009                   AUTAUGA            AL   EMERGENCY MNGR

            TRAIN DERAILED AT MORTAR CREEK DUE TO WASHED OUT TRAIN
            TRACKS. COUNTY ROAD 64 UNDER WATER FOR ONE-EIGHTH MILE.

0300 AM     FLASH FLOOD      5 SE MOUNTAIN CREEK     32.65N 86.42W
09/19/2009                   AUTAUGA            AL   EMERGENCY MNGR

            SEVERAL PAVED ROADS WASHED OUT.

0925 AM     FLASH FLOOD      4 WNW HILLABEE CREEK    33.09N 85.95W
09/19/2009                   TALLAPOOSA         AL   EMERGENCY MNGR

            MARTIN ROAD HAS BEEN CLOSED DUE TO WATER RUNNING OVER THE
            ROAD. RED BARN RD HAS ALSO BEEN CLOSED.

1000 AM     FLASH FLOOD      1 S KELLYTON            32.97N 86.03W
09/19/2009                   COOSA              AL   LAW ENFORCEMENT

            COUNTY ROAD 119 CLOSED DUE TO WATER OVER BRIDGE.
            ADDITIONAL ROADS ALSO CLOSED ACROSS THE COUNTY...CR 16,
            CR 112, CR 37.

1040 AM     HEAVY RAIN       WEDOWEE                 33.31N 85.49W
09/19/2009  E3.50 INCH       RANDOLPH           AL   EMERGENCY MNGR

            MINOR STREET FLOODING REPORTED ON A FEW STREETS IN THE
            CITY.

1045 AM     FLASH FLOOD      5 NNE GOLDVILLE         33.15N 85.75W
09/19/2009                   CLAY               AL   EMERGENCY MNGR

            HWY 49 IS IMPASSABLE NEAR REDS CATFISH CABIN.

1045 AM     FLASH FLOOD      4 N GOODWATER           33.12N 86.05W
09/19/2009                   CLAY               AL   EMERGENCY MNGR

            COUNTY ROAD 7 CLOSED IN BROWNSVILLE.

1130 AM     FLOOD            4 SW LEEDS              33.50N 86.61W
09/19/2009                   JEFFERSON          AL   FIRE DEPT/RESCUE

            4 FEET OF WATER OVER BRIDGE ON BAILEY RD DUE TO OVERFLOW
            OF THE LITTLE CAHABA RIVER...ROAD IS CLOSED. THIS IS IN
            RESPONSE TO THE FLOODING AND BACKING UP OF WATER ALONG
            THE CAHABA RIVER.

1215 PM     FLOOD            1 E GRAHAM              33.46N 85.30W
09/19/2009                   RANDOLPH           AL   EMERGENCY MNGR

            HWY 48 IS CLOSED NEAR THE STATE LINE. WATER IS RUNNING
            OVER THE ROADWAY REPORTEDLY DUE TO A PARTIALLY BLOCKED
            CULVERT.

0135 PM     FLASH FLOOD      1 ENE BRENT             32.94N 87.14W
09/19/2009                   BIBB               AL   LAW ENFORCEMENT

            WATER REPORTED OVER THE ROADWAY AT THE INTERSECTIONS OF
            MILL STREET AND MAPLE STREET ON OLD HIGHWAY 82 IN
            CENTREVILLE.

&&

GGOGGINS
Special weather statement, Sep 19, 2:02 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
202 PM CDT SAT SEP 19 2009

ALZ040-192000-
DALLAS-
202 PM CDT SAT SEP 19 2009

...SIGNIFICANT WEATHER ALERT FOR DALLAS COUNTY UNTIL 300 PM CDT...

AT 200 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A CLUSTER
OF THUNDERSTORMS WITH VERY HEAVY RAIN NEAR CENTRAL MILLS...OR 14
MILES SOUTH OF UNIONTOWN...MOVING NORTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CENTRAL MILLS.
  SAFFORD.
  FIVE POINTS.
  ORRVILLE.
  BOGUE CHITTO.
  HAZEN.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THESE
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.

61
Special weather statement, Sep 19, 2:56 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM CDT SAT SEP 19 2009

ALZ035-040-041-192030-
256 PM CDT SAT SEP 19 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DALLAS...AUTAUGA AND
CHILTON COUNTIES UNTIL 330 PM CDT...

AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTH OF MAPLESVILLE TO 12 MILES
WEST OF SELMA...MOVING NORTHEAST AT 20 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
DALLAS...AUTAUGA AND CHILTON COUNTIES...INCLUDING AREAS AROUND
THORSBY...MAPLESVILLE...CLANTON AND BILLINGSLEY. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Sep 19, 3:23 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM CDT SAT SEP 19 2009

ALZ035-040>042-192115-
323 PM CDT SAT SEP 19 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN LOWNDES...DALLAS...
AUTAUGA AND CHILTON COUNTIES UNTIL 415 PM CDT...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES WEST OF JEMISON TO 12 MILES SOUTH
OF SELMONT-WEST SELMO...MOVING NORTHEAST AT 20 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
LOWNDES...DALLAS...AUTAUGA AND CHILTON COUNTIES...INCLUDING AREAS
AROUND SELMONT-WEST SELMO...SELMA...MAPLESVILLE...JEMISON...MOSSES...
THORSBY...BENTON...WHITE HALL...LOWNDESBORO...CLANTON...BILLINGSLEY
AND AUTAUGAVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 7:01 PM CDTFlash Flood WarningBMXTuscaloosa96 min
Sep 18, 7:18 PM CDTAreal Flood AdvisoryBMXLamar117 min
Sep 18, 7:29 PM CDTFlash Flood WarningBMXLamar2 hr
Sep 18, 7:36 PM CDTAreal Flood AdvisoryBMXFayette, Walker114 min
Sep 18, 8:01 PM CDTFlash Flood WarningBMXFayette3 hr
Sep 18, 8:11 PM CDTFlash Flood WarningBMXWalker2 hr
Sep 18, 8:23 PM CDTFlash Flood WarningBMXFayette, Lamar, Marion, Walker, Winston3 hr
Sep 18, 11:49 PM CDTAreal Flood AdvisoryBMXAutauga, Elmore, Montgomery56 min
Sep 19, 12:39 AM CDTFlash Flood WarningBMXAutauga, Elmore3 hr
Sep 19, 2:54 AM CDTAreal Flood AdvisoryBMXJefferson, St. Clair111 min
Sep 19, 3:20 AM CDTAreal Flood AdvisoryBMXClay, Coosa, Talladega115 min
Sep 19, 5:15 AM CDTAreal Flood AdvisoryBMXClay, Coosa2 hr
Sep 19, 6:33 AM CDTRiver Flood WarningBMXJefferson3 hr
Sep 19, 8:23 AM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby24 hr
Sep 19, 9:21 AM CDTAreal Flood AdvisoryBMXRandolph3 hr
Sep 19, 9:34 AM CDTFlash Flood WarningBMXClay, Coosa, Talladega, Tallapoosa3 hr
Sep 19, 11:06 AM CDTFlash Flood WarningBMXChambers, Randolph3 hr
Sep 19, 11:35 AM CDTAreal Flood AdvisoryBMXBibb, Perry3 hr
Sep 19, 12:18 PM CDTAreal Flood AdvisoryBMXJefferson, Shelby3 hr
Sep 19, 12:45 PM CDTFlash Flood WarningBMXBibb, Perry, Shelby3 hr
Sep 19, 4:11 PM CDTRiver Flood WarningBMXBibb, Dallas, Perry4 days
Sep 19, 6:04 PM CDTFlash Flood WarningBMXChambers, Lee, Russell3 hr
Sep 19, 6:34 PM CDTFlash Flood WarningBMXBullock, Chambers, Lee, Macon, Russell3 hr

Nearby

Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.